Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lorrie

I need help with stomach problems

Recommended Posts

I am in some serious need of some help here. My stomach is tore up and I dont know what to do. I was sick for a week and during that week I ate very little. I had no appetite and when I did eat, it tasted like crap. I ate the equivalent of 2 days of food in a 7 day period. Now that I am feeling a little better I found that when I try to eat it upsets my stomach of the point of near vomiting. I tried eating light stuff like soup and crackers or toast. That even upsets my stomach. I cant even tolerate chicken broth. My stomach growls constantly because I am hungry and it growls even worse when I eat something. What is up with that? I can tolerate liquids but not solid food. I have had one bowel movement in a week but I dont feel constipated or bloated or gassy. I dont know what I did to my stomach. Any ideas? Any suggestions?

Share this post


Link to post
Share on other sites

Hey Lorrie,

I don't know if the b-vitamins are all that good for you, unless there is a specific reason for you taking them, including the Calcium and Magnesium w/ Zinc . Also, try and see a doctor if you can so he can further check it out. It seems to be serious and none of us here are docs so there is very little we can do but guess what may be wrong: which could further exacerbates the problem :(

Get it checked out if you can, I'm worried!

Share this post


Link to post
Share on other sites

Taking zinc supplements is actually well-known to cause stomach aches or other digestion related problems (like diarrhea). If you do take them, which you shouldn't need to if you eat enough meat, you are supposed to have them with food.

Or if haven't been taking them while you were sick, then maybe you have something more serious, like celiac disease or a food allergy.

Share this post


Link to post
Share on other sites

Hmm, I have had exactly what you are describing after taking NSAID's (ibuprofin, aleve, meloxicam) tylenol always does it to me - I get a similar, but short lived reaction if I take zinc on an empty stomach. Are you taking any of the aforementioned?

What I did was cut out all NSAID's, dairy, spicy, limit coffee and smoking (yes, I'm a smoker, stfu ppl :razz:) All of these things cause excessive acid - which it sounds like you have. I took massive amounts of rolaids these. I also tried malox, no go. The rolaids didn't bring istant or complete relief - but they did help until the problem resolved. I also took an extra dose of probiotics - these - which you can get at walmart 30 pearls for $9.99.

I had kind of a chewing feeling - like something was gnawing on my insides, f*g awful! Really painful, damn near went to the ER.

Share this post


Link to post
Share on other sites

I havent been taking my vitamins for a week because I was so sick but when I do take them I am only getting 5mg of Zinc with my Calcium/Magnesium supplement. I was thinking that since I ate so little while I was sick that maybe it did something to my digestive system. I dont know. I managed to eat a salad tonight and my stomach didnt feel too bad until I took a bite of a hamburger patty. I almost immediately vomited. I gagged but never actually threw it up. Thats all I have eaten today. Yesterday I ate some saltine crackers with ham and cheese on them and thats it. The day before I had chicken noodle soup and crackers and thats it. I have no problems with liquids at all. I can drink all day and I am fine. Its just solid foods that giving me problems. I went out and bought some Dole fruit juice so that I am at least getting some nutritional value from my fluid intake.

I am gonna give it til the middle of the week and if it doesnt get any better then I will go to the dr but I am not sure what she can do other than tell me to keep tryin bland foods. Its almost like my body has forced me into fasting. Its just weird and a little upsetting considering I have a pretty healthy appetite normally.

I also considered that it might be parasites. I was eating alot of pineapple before I got sick because I read that it will help with parasites. Maybe that backfired on me. I just dont frickin know.

Share this post


Link to post
Share on other sites

How about the Naproxen? Aleve, right? Are you menstrating/PMS'ing right now?

Share this post


Link to post
Share on other sites

Sorry Ayla. I didnt see your post earlier. Yes I was taking alot of Ibuprofen while I was sick. The gnawing feelin you decribed is exactly what I am describing as growling. Its like as soon as solid food hits my stomach its like all this hectic activity in my gut starts immediately. It gurgles and bubbles and moves around like something is doing aerobics in my gut. The nausea I experience afterwards is like frickin motion sickness or something. Its dam horrible. I guess it would make sense that I could have an excess amount of acid considering how poorly I ate and drank while I was sick not to mention the amount of Ibuprofen I was popping for my fever and pain.

So you think probiotics might help? Should I wait til I am done with the antibiotics the dr gave me or start the probiotics asap? I have 5 days left of taking them. I wonder if some Pepto will conteract some of the acid. I have that in the house now. I usually have Rolaids but I gave them to one of the girls at work last week. Grrr!

I wont crack on you for smoking because I am a smoker too. ;)

Share this post


Link to post
Share on other sites

I didn't see you were are anitbiotics as well - that can contribute too, especially Clindamycin and Sulfa-drugs. You can take probiotics at the same time as antibiotics - recommended according the packaging. Pepto may work - it's bismuth based - bismuth is a mineral that blocks absorption into the stomach walls, so it may interfere w/the antibiotic - you can check on drugs.com under the interaction button - or call the pharmacy.

hmm...I feel awful for you - I thought I was getting an ulcer for sure, it's soooo unpleasant :( Try to up the food and cut out some liquid - liquid stimulates more acid... I wish I had a more definitive answer. The pearl antibiotics that I posted f/walmart - I took one in the AM and one in the PM until I felt better, then just one a day for about a month, now I'm sporadic about it. Good luck and keep us posted! :angel:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×